ISSN : 1301-5680
e-ISSN : 2149-8156
TURKISH JOURNAL OF
THORACIC AND
CARDIOVASCULAR SURGERY
Turkish Journal of Thoracic and Cardiovascular Surgery     
COVID-19 presenting with diarrhea in a heart transplant patient
Mehmet Emirhan Işık1, Deniz Günay2, Mehmet Aksüt2, Şirin Menekşe1, Yeşim Uygun-Kızmaz1, Mehmet Kaan Kırali2
1Department of Infectious Diseases and Clinical Microbiology, Koşuyolu Yüksek Ihtisas Training and Research Hospital, Istanbul, Turkey
2Department of Cardiovascular Surgery, Koşuyolu Yüksek Ihtisas Training and Research Hospital, Istanbul, Turkey
DOI : 10.5606/tgkdc.dergisi.2021.20420
A 55-year-old man who underwent bicaval orthotopic heart transplantation nine months earlier presented with complaints of diarrhea and oliguria. Laboratory findings showed pancytopenia and an elevated creatinine level. Cyclosporine and mycophenolate mofetil were discontinued, and the patient received only everolimus. As he was immunosuppressed and had atypical symptoms during the COVID-19 pandemic, reverse transcriptase-polymerase chain reaction testing was performed, which yielded a positive result. Treatment with hydroxychloroquine and favipiravir were initiated. Although the patient suffered from acute renal failure, his condition showed an improvement after hydration plus a five-day antiviral treatment and, then, treatment was stopped. His COVID-19 test was negative after 10 days of follow-up and treatment, and he was discharged with cyclosporin and mycophenolate mofetil.
Keywords : COVID-19, diarrhea, favipiravir, hydroxychloroquine
Viewed : 197
Downloaded : 84